MAUDE Adverse Event Report: SYNTHES GMBH DEPTH GAUGE FOR MULTILOC HUMERAL NAILING SYSTEM

SYNTHES GMBH DEPTH GAUGE FOR MULTILOC HUMERAL NAILING SYSTEM
Catalog Number 03.019.017
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: h6: photo investigation: the photographs provided were reviewed, however the provided evidence was not sufficient to confirm the reported event of "fell apart - unattached" h3, h6: product investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the needle of the depth gauge f/multiloc hum nail syst was unattached from body as the weld that joins these components was broken.All components were received for investigation.A dimensional inspection for the depth gauge f/multiloc hum nail syst was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Properly handling and attention to the approved use of the device diminishes the risk of failure.A functional test was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the depth gauge f/multiloc hum nail syst would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: device history record (dhr) review conducted: part number: 03.019.017 lot number: 57p8879 manufacturing site: hägendorf release to warehouse date: 26.08.2020 a manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2026, the patient underwent an orif surgery for proximal humerus fracture on humerus with the product in question.In the surgery, a multiloc short screw (8mm diameter) was used.The operation proceeded smoothly until the first distal lateral fixation step was completed, at which point the incident occurred.After drilling, the surgeon measured with the depth gauge in question and then removed it.The thin tip of the depth gauge separated from the base of the main body (the part with the markings) and remained in the drilled hole.It was removed with a kocher screwdriver, and the second distal screw was measured using the drill bit.The operation was completed without further issues.The surgery was completed successfully with no surgical delay.The depth gauge was not handled roughly, but it seemed to have come off without any apparent sensation.No further information is available.

Brand Name
DEPTH GAUGE FOR MULTILOC HUMERAL NAILING SYSTEM
Common Device Name
DEPTH GAUGE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES HAEGENDORF GMBH-CN
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key25095319
Report Number8030965-2026-04310
Device Sequence Number9959695
Product Code HTJ
UDI-Device Identifier07611819427174
UDI-Public(01)07611819427174(10)57P8879
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.017
Device Lot Number57P8879
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2026
Initial Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown